Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 62, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 12, 2021, 4:29 PM CDT for Colbert County, Lauderdale County, Lawrence County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 12, 2021, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
107
WUUS54 KHUN 122129
SVRHUN
ALC033-077-079-122200-
/O.NEW.KHUN.SV.W.0062.210612T2129Z-210612T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
429 PM CDT Sat Jun 12 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Eastern Lauderdale County in northwestern Alabama...
East central Colbert County in northwestern Alabama...
North central Lawrence County in northwestern Alabama...
* Until 500 PM CDT.
* At 429 PM CDT, a severe thunderstorm was located near Lexington, or
19 miles east of Florence, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Muscle Shoals, Rogersville, Killen, Town Creek, Lexington,
Courtland, Anderson, Center Star, Kingtown and Whitehead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8740 3500 8739 3493 8721 3465 8733
3478 8762 3501 8741
TIME...MOT...LOC 2129Z 028DEG 15KT 3491 8736
HAIL...0.88IN
WIND...60MPH
$$
70/DD1 follow-up statement
456
WWUS54 KHUN 122157
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
457 PM CDT Sat Jun 12 2021
ALC033-077-079-122207-
/O.EXP.KHUN.SV.W.0062.000000T0000Z-210612T2200Z/
Lauderdale AL-Colbert AL-Lawrence AL-
457 PM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAUDERDALE...EAST
CENTRAL COLBERT AND NORTH CENTRAL LAWRENCE COUNTIES WILL EXPIRE AT
500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3500 8740 3500 8739 3493 8721 3465 8733
3478 8762 3501 8741
TIME...MOT...LOC 2157Z 028DEG 15KT 3482 8742
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 240 PM CDT Sat Jun 12 2021 .NEAR TERM...(Remainder of this Afternoon and Tonight) Issued at 200 PM CDT Sat Jun 12 2021 Visible satellite imagery and sfc observations early this afternoon has indicated convergence of the low-lvl wind field aligned generally N-S across central parts of the area. This is taking place underneath a southward moving vort max, and combined with the humid, unstable environment, showers and thunderstorms have developed in the region. The main dynamic forcing so far has generally confined convection along the N-S axis from Lincoln County southward into Morgan County. Convection-generated outflow boundaries have caused further convection to develop outside of the main convergence axis and this is likely to continue into the afternoon and early evening. In the moist environment, SBCAPE values have been analyzed ~5000 J/kg, while MLCAPE values are a respectable ~3500 J/kg. Low-lvl lapse are around 8 C/km and PWATs ~1.7-1.9 inches. Due to the orientation/magnitude of shear vectors and thermodynamic setup, cells are pulsing up very rapidly, but are tending to become sheared quickly while pulsing down rapidly as well. Nevertheless, the environment is giving rise to a damaging wind threat with convection this afternoon. Further convection will tend to develop along outflow boundaries, with some further dynamic support from the N-S traversing short wave. As insolation begins to wane later this afternoon into the early evening however, the activity will likewise gradually decrease in coverage/intensity. Otherwise, fog may tend to develop later tonight, especially in locations which received heavy rainfall today. Thus, at this point, some fog would appear likely in areas from Lincoln southward into Morgan and Cullman Counties later tonight. .SHORT TERM...(Sunday through Monday) Issued at 200 PM CDT Sat Jun 12 2021 On Sunday, another short wave will rotate southward across the region, although timing with this one is a little more uncertain, with some disagreement among global/regional models. Nevertheless, a moist, unstable air mass will again be in place on Sunday (similar to today), with PWs ~1.7-1.9 inches, 0-3km lapse rates ~8 C/km and MLCAPE values again north of 3000 J/kg. Deep layer shear will again be limited under a deep layer northerly wind flow regime. So, cells will tend to pulse up/down rapidly with north to south movement. Given thermodynamic parameters, a damaging wind threat would be present again tomorrow, especially during during peak heating in the afternoon. Thunderstorms will also be very heavy rainfall producers, so a slight risk for local flash flooding in low-lying areas and in urban areas will be present. Sunday will likely represent the last day for shower and thunderstorm activity for several days as an air mass change will begin to take shape early next week. On Monday, upr level ridging will move southward across the region during the morning before deep northerly again returns to the area. Ahead of an impending upr trough, warm low-lvl temps will ensure another hot day, but dew point temperatures will gradually begin to fall, with temperatures feeling a little cooler than today or Sunday. .LONG TERM...(Monday night through Friday) Issued at 200 PM CDT Sat Jun 12 2021 A high-amplitude ridge (West CONUS) and trough (East CONUS) pattern will begin to take shape by Tuesday. Cool/dry air advection will begin in the TN Valley on Tuesday as a modified Canadian air mass moves into the region. This air mass will be present for much of the week, and dew point temperatures will likely mix down into the 50s during the afternoons beginning as early as Tuesday, but certainly by Wednesday, extending perhaps into Friday. With the low moisture environment in place, diurnal convection will not occur. The only other potential for shower/thunderstorm activity will occur from NW- SE digging shortwaves around the western flank of the broad upr trough. However, the main effects from these features are expected to occur well to our N-NE, and this will represent the only caveat to the dry forecast at this time. Otherwise, a reinforcing/digging trough will begin to develop by next weekend with a possible attendant sfc front crossing southward into the area on Saturday. Showers and thunderstorms may occur with this front, with only 30 POPs in the forecast for Saturday at this time, due to uncertainty with timing and southward extent of the front. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jun 12 2021 An upper-lvl system will be moving southward across the area this afternoon, instigating SHRA/TSRA development. In fact, an area of SHRA/TSRA has already developed and will likely impact KHSV through ~21Z. Given sctd nature of TSRA activity, TEMPO group will address threat/impact for KHSV. If the strongest part of cell impacts the location, vis/ceiling impacts could be further decreased to IFR range. SHRA/TSRA may develop near KMSL later as upr-low moves SWRD across the area, but lower confidence in impacts there. SHRA/TSRA activity is expected to decrease with the loss of daytime heating and as the upr-lvl system begins to move away especially after 21-00Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KDW SHORT TERM...KDW LONG TERM...KDW AVIATION...KDW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 12, 2:45 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 245 PM CDT Sat Jun 12 2021 ALZ001>010-016-TNZ076-096-097-131100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 245 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... A few strong to marginally severe storms will be possible into the early evening with locally damaging wind gusts possible. These storms will also produce heavy rainfall with localized flash flooding possible. Patchy dense fog may develop later tonight, especially in areas that received heavy rainfall today. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few strong to marginally severe thunderstorms are possible again on Sunday. Some of these thunderstorms may be capable of producing damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 12, 1:39 PM CDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Huntsville AL 139 PM CDT Sat Jun 12 2021 ALZ006-008-009-121930- Marshall AL-Madison AL-Jackson AL- 139 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...NORTH CENTRAL MARSHALL AND SOUTHEASTERN MADISON COUNTIES UNTIL 230 PM CDT... At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near Woodville, or 15 miles east of Huntsville, moving southeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scottsboro, Grant, Gurley, Woodville, Paint Rock, Lim Rock and Garth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3463 8643 3474 8631 3467 8607 3448 8624 TIME...MOT...LOC 1839Z 300DEG 12KT 3466 8633 GH
Special weather statement, Jun 12, 2:26 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Huntsville AL 226 PM CDT Sat Jun 12 2021 ALZ004>007-016-122015- Lawrence AL-Madison AL-Morgan AL-Limestone AL-Cullman AL- 226 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON... SOUTHEASTERN LIMESTONE...NORTH CENTRAL CULLMAN...MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 315 PM CDT... At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over Priceville, or 7 miles northeast of Hartselle, moving south at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Hartselle, Priceville, Falkville, Vinemont, Somerville, Eva, Mooresville, Belle Mina and Basham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3471 8695 3455 8673 3421 8674 3433 8716 TIME...MOT...LOC 1926Z 014DEG 20KT 3454 8687 GH
Special weather statement, Jun 12, 3:16 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Huntsville AL 316 PM CDT Sat Jun 12 2021 ALZ004-007-016-122100- Lawrence AL-Morgan AL-Cullman AL- 316 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN...WESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 400 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near Trinity, or near Decatur, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Hartselle, Moulton, Trinity, Chalybeate Springs, Speake, Neel, Massey, Caddo and Basham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3465 8704 3444 8689 3426 8706 3458 8738 TIME...MOT...LOC 2015Z 052DEG 11KT 3454 8704 GH
Local storm report, Jun 12, 3:26 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
326 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 3 WNW PRICEVILLE 34.55N 86.93W
06/12/2021 MORGAN AL PUBLIC
COUPLE OF POWER POLES SNAPPED NEAR THE
INTERSECTION OF HWY. 67 AND MOUNTAINVIEW DR.
IN PRICEVILLE. TIME ESTIMATED BY RADAR.
&&
DGDLocal storm report, Jun 12, 3:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
354 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 2 NNW PRICEVILLE 34.55N 86.91W
06/12/2021 MORGAN AL NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED A SINGLE
TREE DOWN ALONG THE SIDE OF INTERSTATE 65. A
METAL ROAD SIGN WAS ALSO BENT OVER IN THE
SAME LOCATION. TIME ESTIMATED BASED ON
RADAR.
&&
DGDSpecial weather statement, Jun 12, 3:54 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
354 PM CDT Sat Jun 12 2021
ALZ001-002-004-005-122145-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
354 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...WEST CENTRAL
LIMESTONE...EASTERN COLBERT AND EASTERN LAWRENCE COUNTIES UNTIL 445
PM CDT...
At 354 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lexington to 8 miles west of Hartselle.
Movement was south at 20 mph.
Locations impacted include...
Moulton, Trinity, Rogersville, Town Creek, Lexington, Courtland,
North Courtland, Hillsboro, Anderson and Oliver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3462 8710 3460 8710 3438 8725 3486 8750
3500 8738 3500 8727
TIME...MOT...LOC 2054Z 020DEG 16KT 3496 8731 3442 8708
GHThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 27 min |
| Jun 12, 1:13 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Jun 12, 1:33 PM CDT | Special Weather Statement | HUN | Limestone | 42 min |
| Jun 12, 1:39 PM CDT | Special Weather Statement | HUN | Jackson | 51 min |
| Jun 12, 1:57 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 33 min |
| Jun 12, 2:26 PM CDT | Special Weather Statement | HUN | Morgan | 49 min |
| Jun 12, 3:16 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Jun 12, 3:54 PM CDT | Special Weather Statement | HUN | Lawrence | 51 min |
| Jun 12, 4:57 PM CDT | Special Weather Statement | HUN | Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.